MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ASPIRATION NEEDLE

AOMORI OLYMPUS CO., LTD. SINGLE USE ASPIRATION NEEDLE
Model Number NA-201SX-4022
Medical Device Problem Codes Material Perforation (2205); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to olympus, that the single use aspiration needle encountered resistance when it was inserted for an endobronchial ultrasound guided biopsy and the needle was withdrawn from the sheath.The needle was removed from the device and rechecked.The procedure was attempted again and the needle was again waved from the sheath.The needle sheath was found to be punctured laterally about 0.5 cm from the end.The needle pierced the sheath on the side which was visible.The biopsy was for the evaluation of nodal lesions (hilar lymphadenopathy) and it was completed with a similar device.The device was connected to a leak tested and the leak test showed that the ultrasound bronchofiberoscope was damaged and leaking from the biopsy channel.There were no reports of patient harm associated with the event.
 
Additional Manufacturer Narrative
The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.Sections h3, h4, h6, and h10 were updated.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the needle penetrated the sheath.The insertion part was buckled at a position about 10 mm from the tip.The coil sheath was deformed and there was a hole in the outer tube.However, the definitive root cause of the damage could not be determined.Iis possible that the distal end of the needle tube got caught in the coil when extended from the sheath, buckling near the hard part and insertion part caused bending due to bending load applied to the needle tube when it was removed from the tray or inspected before use, the distal end of the sheath was pressed against tissues of the trachea, bronchi, esophagus and surrounding organs, the scope was forcefully pushed into the patient¿s body while the sheath was pressed against the tissue causing the sheath to bend, the needle was extended while the sheath was bent, or the needle protruded from the side surface of the sheath when an attempt was made to extend the needle by forcefully applying a force to the operating portion while the needle could not be extended.The instruction manual identifies the following verbiage, which may have prevented the phenomenon: ¿take the instrument out of the tray by holding the sheath not to make the sheath pop out of the tray.Otherwise, the insertion portion of the instrument might be broken.Also, if the insertion portion pops out of the tray by elasticity, doctors or patients might be injured by the distal end of needle tube, sheath, and stylet.Do not insert this instrument when the endoscope is angulated.This could damage the endoscope and/or this instrument.Turn the up/down angulation control lever to the neutral position to straighten the endoscope before the insertion of this instrument into the endoscope.Otherwise, this could damage the endoscope and/or this instrument.If you feel excessive resistance while operating the needle, do not push the needle slider forcibly.Doing so could cause patient injury, such as perforation, bleeding, or mucous membrane damage.It could also damage the instrument and/or endoscope.Do not round the insertion tube smaller than 15 cm in diameter.The aspiration biopsy needle may break.¿ olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE ASPIRATION NEEDLE
Common Device Name
SINGLE USE ASPIRATION NEEDLE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17373557
Report Number9614641-2023-01016
Device Sequence Number20592193
Product Code FCG
UDI-Device Identifier04953170389900
UDI-Public04953170389900
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K050503
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNA-201SX-4022
Device Lot Number2XV
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2023
Supplement Date Received by Manufacturer08/14/2023
Initial Report FDA Received Date07/21/2023
Supplement Report FDA Received Date08/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MODEL NUMBER: BF UC 190F, SERIAL NUMBER: (B)(6).
Patient SexUnknown